Missouri, 2007

Flooding in Missouri, June 1 to 4, 2007

June 1 to 4, 2007 · NWS EAX · 4 events in 2 counties and zones

Minor river flooding was reported from June 1, 2007 through June 4, 2007, on a few rivers and creeks in central Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Minor river flooding was reported from June 1, 2007 through June 4, 2007, on a few rivers and creeks in central Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 1, 11:42 AM CST, 18 minutes earlier.

Area forecast discussion, Jun 1, 11:42 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 PM CDT FRI JUN 1 2007

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/717 AM CDT FRI JUN 1 2007/
LATEST RADAR TRENDS REVEAL A MCV DEVELOPING ON TOP OF KANSAS CITY IN
THE WAKE OF LAST NIGHTS CONVECTION. ALSO...NEW ACTIVITY IS EVIDENT
FAR TO OUR WEST...IN WESTERN KANSAS...AS WARM AIR ADVECTION HAS
REESTABLISHED ITSELF BEHIND THE LINE OF STORMS THAT IS CURRENTLY
MOVING THROUGH EASTERN OKLAHOMA AND WESTERN MISSOURI. ALSO EVIDENT
IS THE NEXT SHORTWAVE ROTATING THROUGH WYOMING AND WESTERN NEBRASKA.
AS THIS SHORTWAVE MEETS THE SURGE IN WARM AIR ADVECTION MORE
THUNDERSTORM ACTIVITY IS EXPECTED TO FORM AND ROLL EAST. WITH ALL
THIS IN MIND I HAVE UPPED THE POPS FOR MOST EVERYWHERE INTO THE
CATEGORICAL RANGE FOR TODAY.

CUTTER

PREVIOUS DISCUSSION...
/431 AM CDT FRI JUN 1 2007/
FOCUS FOR THIS MORNINGS FORECAST IS ON OUR PRECIPITATION CHANCES AND
THE FLOODING POTENTIAL THAT WILL ACCOMPANY ANY AND ALL OF TODAY AND
TONIGHTS THUNDERSTORM ACTIVITY.

WEATHER ACROSS THE CENTRAL PLAINS THIS MORNING IS STILL DOMINATED BY
THE LARGE CUTOFF LOW CENTERED OVER WESTERN SOUTH DAKOTA AT THIS
TIME. A SHORTWAVE ROTATING THROUGH CENTRAL KANSAS HAS SPARKED OF A
LINEAR MCS THAT IS CURRENTLY PUSHING ITS WAY INTO THE SOUTHERN
MISSOURI. FARTHER SOUTH THE LOW LEVEL JET HAS KICKED IN WITH 50 KTS
NOTED IN NORTH CENTRAL KANSAS ON THE PROFILER NETWORK. THIS JET IS
RUNNING RIGHT OVER A WARM FRONT THAT HAS SURGED NORTH...WITH THE
HELP OF SOUTHERLY WINDS...TO JUST NORTH OF A LINE FROM CHANUTE TO
SPRINGFIELD.

LATEST RADAR TRENDS SHOW THE MCS BEGINNING TO LEAN OVER AND SHIFT
ITS MOVEMENT TOWARDS THE SOUTHEAST...THUS SPARING ALL BUT THE
COUNTIES ALONG THE SOUTHEAST EDGE OF THE CWA FROM HEAVY RAIN BEFORE
SUNRISE. THE MCS IS EXPECTED TO CONTINUE TO MOVE ON...LEAVING ONLY
BLOW OFF SHOWERS IN ITS WAKE ACROSS OUR FORECAST AREA BY 7 AM.

OUR FOCUS TURNS TOWARDS THE SHORTWAVES ROTATING UNDER THE LOW AND
HOW THEY WILL IMPACT EASTERN KANSAS AND NORTHERN MISSOURI TODAY. THE
MAIN UPPER LEVEL LOW WILL SLOWLY MOVE EAST TODAY...BUT THE
ASSOCIATED SURFACE FRONT EXTENDING SOUTH WILL REMAIN WELL TO OUR
WEST THROUGH THE SATURDAY MORNING. THIS WILL PUT US SQUARELY IN THE
WARM AIR WING AHEAD OF THE FRONT. INCREASING DEW POINT AND
PRECIPITABLE WATER VALUES WILL BE ONE SYMPTOM ON THE WARM AIR
ADVECTION. WITH SO MANY EMBEDDED WAVES PIVOTING UNDER THE LOW I
DECIDED NOT TO GET TOO CUTE WITH THE POPS FOR TODAY. PUT CATEGORICAL
POPS IN THE WEST HALF OF THE FORECAST AREA FOR THIS MORNING...AND
SPREAD THEM EAST FOR THE AFTERNOON. NORMALLY IN THE WAKE OF A MCS
ONE MIGHT LOWER POPS GIVEN THAT THE ATMOSPHERE HAS BEEN WORKED
OVER...AND THE BLOWOFF CLOUD COVER INHIBITING HEATING...BUT THIS
MORNINGS MCS IS MOVING THROUGH EARLY AND THE WARM AIR ADVECTION
LOOKS TO HELP WITH RECOVERY. KEPT SOME LIKELY POPS GOING TO MIDNIGHT
TONIGHT...BUT DROPPED POPS TO CHANCE AFTER THAT AS BOTH THE GFS AND
NAM-WRF ARE POINTING AT SOME DRY AIR SPREADING ACROSS NORTHERN
MISSOURI. HOWEVER...06Z RUNS ARE STARTING TO COME IN AND THE NEXT
SHIFT WILL WANT TO THINK ABOUT KEEPING LIKELY POPS THROUGH SATURDAY
MORNING. STILL...EVEN THE LATEST MODEL RUNS INDICATE THAT OUR
CHANCES FOR STORMS WILL MOVE OUT SATURDAY AS WE FIND OURSELVES
OVERSPREAD BY THE DRY WEDGE UNDER THE UPPER LEVEL LOW.

PRECIPITABLE WATER VALUES ARE QUICKLY COMING UP AS THE LOW LEVEL JET
ADVECTS MOISTURE NORTH FROM THE GULF. SOUNDING PROFILES FROM THE
NAM-WRF AND GFS POINT AT TALL SKINNY CAPE VALUES. THIS POINTS TO
EFFICIENT RAIN MAKING STORMS...MUCH LIKE MANY OF THE STORMS OF LATE.
WITH SEVERAL SHORTWAVES POISED TO SWEEP THROUGH TODAY BRINGING THE
POSSIBILITY FOR MULTIPLE ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN I
HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE ENTIRE CWA.

CUTTER

&&

.AVIATION...

MORNING THUNDERSTORM COMPLEX IS NOW WELL EAST OF THE TAF SITES WITH
CLEARING SKIES CONTINUING ACROSS THE AREA. THIS WILL LIKELY CONTINUE
THROUGH THE NEXT FEW HOURS BEFORE ADDITIONAL CLOUD COVER ASSOCIATED
WITH THE NORTHERN PLAINS UPPER TROUGH SWINGS INTO THE AREA. THE
CLEARING SKIES HAS ALLOWED SOME DESTABILIZATION ACROSS SOUTHERN
KANSAS WHICH MAY ALLOW FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THIS
AFTERNOON ACROSS SOUTHEASTERN KANSAS AND INTO WESTERN MISSOURI. THE
EXACT TIMING AND PLACEMENT OF PRECIPITATION REMAINS QUESTIONABLE ATTM
WITH THE EVOLVING SITUATION. THEREFORE...WILL CARRY TEMPO GROUP AFTER
00Z FOR THE TAF SITES WITH BEST IDEA OF TIMING UNTIL BETTER CERTAINTY IS
REALIZED.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR MOZ001-MOZ002-MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
     MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
     MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
     MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 1, 5:07 AM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT FRI JUN 1 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
607 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE ONGOING THROUGH THE MORNING HOURS AS THE
OVERNIGHT THUNDERSTORM ACTIVITY CONTINUES TO ROLE EAST. WHILE NONE OF
THIS MORNINGS STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER...
MODERATE TO HEAVY RAIN WILL ACCOMPANY THEM ALL.

FOR THE AFTERNOON AND EVENING HOURS A CONDITIONAL THREAT FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT WILL EXIST ACROSS THE OUTLOOK
AREA. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL DEPEND ON WHETHER
THE ATMOSPHERE CAN SUFFICIENTLY DESTABILIZE IN THE WAKE OF THIS
MORNING THUNDERSTORM ACTIVITY. IF THE ATMOSPHERE CAN DESTABILIZE
SUFFICIENTLY...SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A WARM FRONT
LIFTS ACROSS EASTERN KANSAS AND MISSOURI. LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN ARE THE PRIMARY THREATS FROM THESE STRONG
STORMS.

GIVEN THE ALL READY SATURATED GROUND...AND THE HEAVY RAINS EXPECTED...A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH 7
AM SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAYLIGHT HOURS
SATURDAY SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE. A COLD FRONT
WILL FINISH SWEEPING THROUGH THE REGION SATURDAY AND WILL TAKE THE
THREAT OF STORMS WITH IT BY SATURDAY NIGHT. ALTHOUGH THE STORMS ARE
EXPECTED TO BE BELOW SEVERE LIMITS...SMALL HAIL AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...ALONG WITH ANY REPORTS OF
SIGNIFICANT RAINFALL.

CUTTER

In the hours before

Local storm report, Jun 1, 6:09 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      1 E LA CYGNE            38.35N 94.74W
06/01/2007                   LINN               KS   LAW ENFORCEMENT

            EAST 152 HIGHWAY CLOSED DUE TO HIGH WATER.

&&

PC
Local storm report, Jun 1, 6:13 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      1 E LA CYGNE            38.35N 94.74W
06/01/2007                   LINN               KS   LAW ENFORCEMENT

            EAST 152 HIGHWAY WATER OVER ROAD IN SEVERAL SPOTS.

&&

PC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Henry

When
June 1, 12:00 PM CST to June 2, 12:00 PM CST
Where
Henry County, 3.15 mi W of Urich to 2.24 mi WNW of Urich
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.474, -94.058

The South Grand River near Urich crested at 26.97 feet, or 2.97 feet above flood stage.

Flood, Henry

When
June 1, 9:00 PM CST to June 2, 12:00 PM CST
Where
Henry County, 1.26 mi N of Blairstown to 1.89 mi NNW of Blairstown
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.588, -93.969

The Big Creek at Blairstown crested at 21.80 feet, or 1.80 feet above flood stage.

Flood, Lafayette

When
June 2, 6:00 AM CST to June 4, 6:00 AM CST
Where
Lafayette County, 1.6 mi NW of Napoleon to 1.92 mi WNW of Napoleon
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
39.144, -94.094

The Missouri River at Napolean crested at 18.13 feet, or 1.13 feet above flood stage.

Flood, Lafayette

When
June 3, 3:00 AM CST to June 4, 6:00 AM CST
Where
Lafayette County, 2.37 mi NW of Waverly to 4.99 mi SSW of Waverly
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
39.240, -93.566

The Missouri River at Waverly crested at 20.51 feet, or 0.51 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68862, 68865, 68863, 68864.